Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 11, 2001, 10:30 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 10:30 PM EDT (02:30 UTC)
- Expired
- Jun 11, 2001, 11:15 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 120230
SVROKX
CTC007-120315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1030 PM EDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT
* UNTIL 1115 PM EDT
* AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MIDDLETOWN...OR ABOUT 2 MILES SOUTH OF
MIDDLETOWN...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL MIDDLESEX COUNTY AT 1040 PM EDT
RURAL EASTERN MIDDLESEX COUNTY AT 1100 PM EDT
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4161 7276 4143 7277 4142 7244 4147 7228
4159 7246
SDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:03 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 10:03 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1003 PM EDT MON JUN 11 2001 VERY BUSY NIGHT BUT MOST STORMS JUST FALLING SHORT OF SEVERE CRITERIA. SFC LOW MOVING INTO NWRN CT. AXIS OF MOST UNSTABLE AIR STILL EXTENDS ACROSS MOST OF CWA. WILL HAVE TO CONTEND WITH TSTMS FOR ANOTHER COUPLE OF HOURS OR SO. WILL TRY TO GET MARINE OUT ASAP. ANY OTHER PRODUCTS WILL HAVE TO WAIT FOR NOW. MARINE: WINDS UP NOW AHEAD OF FRONT BUT SHOULD DROP SOMEWHAT OVERNIGHT. NO FLAGS. .OKX... CT...SVR TSTM WATCH CTZ005>007-009>011 TIL 03Z. NJ...SVR TSTM WATCH NJZ002>005 TIL 03Z. NY...SVR TSTM WATCH NYZ067>071 TIL 03Z. MARINE...NONE. PW
In the hours before
Local storm report, Jun 11, 9:10 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
910 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM ELIZABETH NJ
06/11/01 UNION LIGHTNING STRUCK HOUSE AND
DAMAGED CHIMNEY...REPORTED
BY SPOTTER
0837 PM NAUGATUCK CT WIND DAMAGE
06/11/01 NEW HAVEN TREES AND POWER LINES
DOWNED...REPORT BY LOCAL
PD.The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:30 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 45 min |
| Jun 11, 11:06 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.